Wyoming, 2012

High Wind in Wyoming, February 25 to 26, 2012

February 25 to 26, 2012 · NWS CYS · 16 events in 12 counties and zones

A cold front passed through the region and produced a period of high winds after the frontal passage.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A cold front passed through the region and produced a period of high winds after the frontal passage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 25, 4:58 AM MST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 25, 4:58 AM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
458 AM MST SAT FEB 25 2012

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
WINDS WILL BE THE MAIN FORECAST CONCERN FOR THE CWA THROUGH SUNDAY
MORNING.  THE SHORTWAVE RIDGE AXIS ALOFT IS CURRENTLY MOVING OVER
THE CWA AND WILL MOVE EAST AND OVER THE PLAINS THIS MORNING.  THAT
RIDGE WILL BE REPLACED BY A SHORTWAVE TROUGH WHICH IS OVER THE
PACIFIC NORTHWEST EARLY THIS MORNING.  AT THE SURFACE...THE
ASSOCIATED PACIFIC COLD FRONT WILL MOVE ACROSS THE CWA LATE THIS
MORNING AND THIS AFTERNOON.  THE SURFACE PRESSURE GRADIENTS AND
LOW LEVEL HEIGHT DIFFERENCES INCREASE THIS MORNING AHEAD OF THE
FRONT.  AT 10Z...A LARGE AREA OF SURFACE PRESSURE FALLS WERE OVER
AND NORTH OF THE CWA.  THE RESULTING LOW LEVEL HEIGHT DIFFERENCES
BETWEEN KCAG AND KCPR BECOME FAVORABLE FOR HIGH WINDS AROUND 12Z
AND CONTINUE THE  REST OF THE DAY.  SURFACE PRESSURE RISES AND
COLD AIR ADVECTION BEHIND THE COLD FRONT AND MIXING WILL KEEP THE
WINDS GOING AFTER THE FRONTAL PASSAGE.  WINDS WILL BE AIDED BY THE
PROXIMITY OF THE 300 MB JET.  WINDS AT KARL HAVE SLOWLY INCREASED
AS OF 10Z AND THAT TREND SHOULD CONTINUE THROUGH THE MORNING.
WILL CONTINUE THE PREVIOUSLY ISSUED HIGH WIND WARNINGS FOR PARTS
OF SOUTHEAST WYOMING UNTIL 02Z AND FOR THE WIND PRONE AREAS UNTIL
18Z SUNDAY.  THE WINDS MAY DECREASE SOME THIS EVENING AND THEN
PICK UP AGAIN LATER TONIGHT AND CONTINUE INTO SUNDAY MORNING.
TEMPERATURES WILL WARM TO ABOVE NORMAL AHEAD OF THE FRONT TODAY AND
THEN WILL BE MUCH COOLER FOR SUNDAY.  GUIDANCE VARIES QUITE A BIT
FOR TODAY WITH THE MAV VALUES 5 TO 10 DEGREES WARMER THAN THOSE
FROM THE MET.  FOR NOW WILL KEEP VALUES IN BETWEEN AND CLOSER TO
THE MAV IN THE PANHANDLE AND THE MET ALONG AND WEST OF THE LARAMIE
RANGE.  SNOW WILL FALL OVER AND NEAR THE MOUNTAINS WITH THE
APPROACH AND PASSAGE OF THE SHORTWAVE TROUGH AND THEN THE
OROGRAPHICS WITH THE 300 MB JET THROUGH SUNDAY.  SNOW AMOUNTS
SHOULD REMAIN BELOW ADVISORY LEVELS THROUGH THAT TIME.  THE
ATMOSPHERE DRIES IN THE BOUNDARY LAYER AFTER THE COLD FRONTAL
PASSAGE OVER THE LOWER ELEVATIONS.  THE FLOW ALOFT BACKS TO MORE
SOUTHWEST SUNDAY NIGHT IN ADVANCE OF THE NEXT SHORTWAVE TROUGH.
AT THE SURFACE...A LARGE AREA OF HIGH PRESSURE WILL MOVE OVER THE
PLAINS...WITH WINDS TURING TO SOUTHERLY.  LOW LEVEL MOISTURE SLOWLY
INCREASES OVER THE EAST PART OF THE CWA SUNDAY NIGHT...BUT WILL
STILL BE ON THE DRY SIDE.  HOWEVER...CLOUDS BASED BETWEEN 3 AND 5
THOUSAND FEET AGL ARE POSSIBLE LATER SUNDAY NIGHT EAST OF THE
LARAMIE'RANGE.

.LONG TERM...MONDAY THROUGH FRIDAY.

MONDAY...25/06Z NAM AND GFS MIRROR THE 25/00Z ECMWF 500 MB SYNOPTIC
PATTERNS SHOWING DEEP TROUGH OVER IDAHO AND NEVADA WITH SOUTHWEST
FLOW ALOFT ACROSS OUR COUNTIES. FLOW ALOFT BACKS TO SOUTHWEST WITH
LOW LEVEL UPSLOPE SOUTHEAST WINDS PRODUCING WIDESPREAD LOW CLOUDS
EAST OF THE LARAMIE RANGE...THUS PREFER COLDER NAM MOS HIGH
TEMPERATURES. WILL SPREAD SNOW ACROSS OUR WESTERN COUNTIES WITH
OROGRAPHICS...THOUGH WITH BULK OF AREAL SNOW COVERAGE ACROSS WESTERN
WYOMING.

TUESDAY...BY 00Z/WED...THE 25/06Z GFS TRACKS THE PROGRESSIVE 500 MB
TROUGH TO NORTH CENTRAL NEBRASKA...WHILE THE 25/00Z ECMWF IS OVER
NORTH PLATTE. THE SLIGHTLY MORE SOUTHERN TRACK OF THE ECMWF WOULD BE
MORE FAVORABLE FOR HEAVIER SNOW ACROSS OUR COUNTIES THAN THE GFS.
MOST WIDESPREAD BAND OF MODERATE TO HEAVY SNOW LOOKS TO TRACK ACROSS
OUR WESTERN AND NORTHERN COUNTIES...THOUGH IF MORE SOUTHERN ECMWF
TRACK VERIFIES...WILL SEE THIS HEAVIER SNOW BAND FURTHER SOUTH. WILL
HAVE OUR HIGHEST POPS NORTH OF RAWLINS TO SCOTTSBLUFF LINE AS OUR
SOUTHERN AND SOUTHEASTERN COUNTIES LOOK TO BE DRYSLOTTED AND WITH A
WELL PRONOUNCED SNOW SHADOW EFFECT DUE TO DOWNSLOPING. OUR NORTHERN
AND WESTERN COUNTIES COULD SEE 5-15 INCHES OF SNOW DEPENDING ON THE
TROUGH ALOFT TRACK WITH LOCALLY HEAVIER AMOUNTS OVER THE NORTHERN
LARAMIE RANGE DUE TO OROGRAPHICS AND DYNAMICAL EFFECTS.

WEDNESDAY...TRANSITORY SHORTWAVE RIDGING ALOFT WORKS ACROSS OUR
COUNTIES AS THE STRONG UPPER TROUGH MOVES INTO THE GREAT LAKES
STATES...WHILE NEXT LONGWAVE TROUGH ALOFT CARVES OUT OVER THE
PACIFIC NORTHWEST STATES. DRY AS LOW AND MID LEVEL MOISTURE
WANES...THOUGH ISOLATED OROGRAPHIC SNOW SHOWERS OCCUR ACROSS THE
SNOWY AND SIERRA MADRE RANGES IN ADVANCE OF NEXT SHORTWAVE TROUGH.

THURSDAY...BOTH THE 25/06Z GFS AND 25/00Z ECMWF SHOW 500 MB TROUGH
OVER THE DAKOTAS...MONTANA AND WYOMING...THOUGH THE GFS IS FURTHER
EAST WITH THE TROUGH OVER THE DAKOTAS. NEXT COLD FRONT SWEEPS ACROSS
OUR COUNTIES WITH NEXT SHORTWAVE TROUGH ALOFT PASSAGE...THOUGH THIS
SYSTEM WILL BE MORE MOISTURE STARVED THAN THE TUESDAY SHORTWAVE
TROUGH...THUS SNOW SHOWERS WILL BE LIMITED TO NEAR AND OVER OUR
SNOWY AND SIERRA MADRE RANGES WITH WINDY AND COLDER THE PRIMARY
SENSIBLE EFFECTS OF THE COLD FRONT AND SHORTWAVE TROUGH ALOFT
PASSAGE. MARCH WILL COME IN LIKE A LION WITH RESPECT TO WINDS AND
BLUSTERY COLD TEMPERATURES WITH 1000-500 MB THICKNESSES NEAR 5340
METERS.

FRIDAY...NORTHWEST FLOW ALOFT DEVELOPS OVER OUR COUNTIES AS DEEP 500
MB TROUGH MOVES OVER THE CENTRAL UNITED STATES. WINDY AND COLD DAY
WITH DEEP UNIDIRECTIONAL NORTHWEST WINDS FROM THE SURFACE TO 500 MB
AND THE STRENGTH OF THE GRADIENTS AND 1000-500 MB THICKNESSES NEAR
5280 METERS.

&&

.AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS WILL BE OVER THE CWA THROUGH SUNDAY NIGHT.  CLOUDS
WILL INCREASE AND BASES LOWER OVER THE CWA THIS AFTERNOON AND
TONIGHT WITH BASES BETWEEN 4 AND 8 THOUSAND FEET AGL.  THE SNOWY AND
SIERRA MADRE RANGES WILL BECOME OBSCURED THIS AFTERNOON AND CONTINUE
THROUGH SUNDAY MORNING.  CLOUDS WILL INCREASE OVER THE EAST PART OF
THE CWA SUNDAY NIGHT WITH BASES BETWEEN 3 AND 5 THOUSAND FEET AGL.
WINDS WILL BE STRONG THROUGH SUNDAY MORNING OVER THE CWA...
ESPECIALLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.  WIND GUSTS
IN THAT AREA WILL BE AS HIGH AS 55 KNOTS.  A SURFACE COLD FRONT WILL
MOVE ACROSS THE CWA FROM LATE THIS MORNING THROUGH LATE THIS
AFTERNOON AND WILL SHIFT THE WINDS TO MORE NORTHWEST.  A MOUNTAIN
WAVE WILL BE IN PLACE THIS AFTERNOON THROUGH SUNDAY MORNING TO THE
LEE OF THE SNOWY RANGE AND LARAMIE PEAK.

&&

.FIRE WEATHER...
TEMPERATURES WILL BE ABOVE NORMAL TODAY OVER THE CWA AND WEST TO
NORTHWEST WINDS WILL GUST AS HIGH AS 60 MPH...IN AREAS ALONG AND
WEST OF THE LARAMIE RANGE.  SNOW WILL FALL OVER THE SNOWY AND
SIERRA MADRE RANGES THIS AFTERNOON THROUGH SUNDAY MORNING.  THE
MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 25 AND 40 PERCENT
EAST OF THE LARAMIE RANGE TODAY.  FIRES MAY SPREAD QUICKLY IN SNOW
FREE AREAS OVER SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE THIS
AFTERNOON.  OTHERWISE FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH
THE MID PART OF NEXT WEEK.  ANOTHER STORM SYSTEM WILL AFFECT THE
REGION MONDAY NIGHT AND TUESDAY AND WILL BRING MORE ACCUMULATING
SNOW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 5 AM THIS MORNING TO 11 AM SUNDAY FOR
     WYZ106-WYZ110-WYZ116-WYZ117.
     HIGH WIND WARNING FROM 5 AM THIS MORNING TO 7 PM THIS EVENING
     FOR WYZ101-WYZ104-WYZ105-WYZ109.
NE...NONE.

&&

WEILAND/RUBIN
Hazardous weather outlook, Feb 25, 5:23 AM MST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
523 AM MST SAT FEB 25 2012

WYZ101>119-261230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
523 AM MST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS WILL GUST AS HIGH AS 65 MPH IN AREAS ALONG AND WEST
OF THE LARAMIE RANGE THROUGH THIS EVENING. A HIGH WIND WARNING IS
IN EFFECT UNTIL 7 PM. MEANWHILE...SOME WIND PRONE AREAS SUCH AS
ARLINGTON...BORDEAUX AND THE SOUTHERN LARAMIE RANGE WILL
CONTINUE TO SEE THE STRONG WINDS THROUGH THE REST OF TONIGHT. A
HIGH WIND WARNING REMAINS IN EFFECT THROUGH TONIGHT. PERIODS OF
SNOW WILL FALL OVER THE SIERRA MADRE AND SNOWY RANGES THIS
AFTERNOON AND TONIGHT...WHERE SEVERAL INCHES OF NEW SNOW WILL
ACCUMULATE. THE STRONG WINDS AND SNOW WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH 11 AM SUNDAY
MORNING FOR THE WIND PRONE AREAS WITH SOME GUSTS TO 65 MPH POSSIBLE.
PERIODS OF SNOW WILL ALSO CONTINUE OVER THE SNOWY AND SIERRA MADRE
RANGES WITH STORM TOTALS OF 3 TO 5 INCHES. THE WINDS AND SNOW WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW.

SNOW WILL RETURN TO SOUTHEAST WYOMING MONDAY NIGHT AND CONTINUE
ON TUESDAY. THE SNOW WILL BE HEAVY AT TIMES MAINLY TO THE NORTH
OF A RAWLINS TO TORRINGTON LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-261230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
523 AM MST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH OVER THE NEBRASKA
PANHANDLE ON SUNDAY.

SNOW WILL RETURN TO SOUTHEAST WYOMING MONDAY NIGHT AND CONTINUE
ON TUESDAY. THE SNOW WILL BE HEAVY AT TIMES MAINLY OVER THE
NORTHERN PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
February 25, 7:21 AM MST to 10:56 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

WYDOT sensors across the area measured sustained winds in excess of 40 mph with the Sensor at Arlington (KARL) measuring peak gust of 67 mph at 25/1306.

High Wind, Shirley Basin

When
February 25, 7:21 AM MST to 7:41 PM MST
Where
Shirley Basin forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
County Official
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

WYDOT sensor at Arlington (KARL) measured sustained winds in excess of 40 mph with a peak gust of 67 mph at 25/1306.

High Wind, South Laramie Range Foothills

When
February 25, 1:16 PM MST to 5:40 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

WYDOT sensors measured sustained winds in excess of 40 mph with a peak gust at the Wyo Hill (KWYH) of 58 mph at 25/1606. A semi-trailer was blown over near the Wyoming/Colorado border.

High Wind, Central Laramie County

When
February 25, 1:31 PM MST
Where
Central Laramie County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The Cheyenne ASOS measured a peak gust of 58 mph.

High Wind, Ferris/Seminoe/Shirley Mountains

When
February 25, 1:50 PM MST to 11:50 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A wind sensor near Muddy Gap measured sustained winds in excess of 40 mph with a peak gust of 75 mph at 25/1850.

High Wind, Converse County Lower Elevations

When
February 25, 2:00 PM MST to 7:53 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The Douglas ASOS measured sustained winds in excess of 40 mph with a peak gust of 63 mph at 25/1418.

High Wind, Converse County Lower Elevations

When
February 25, 4:03 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

A trained spotter in Bill measured a peak gust of 60 mph.

High Wind, East Laramie County

When
February 25, 4:40 PM MST to 11:30 PM MST
Where
East Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

A wind sensor near Pine Bluffs measured sustained winds in excess of 40 mph with a peak gust of 73 mph at 25/1940.

High Wind, Central Carbon County

When
February 25, 5:15 PM MST to 6:53 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Rawlins ASOS measured sustained winds in excess of 40 mph with a peak gust of 70 mph at 25/1715.

High Wind, Goshen County

When
February 25, 5:35 PM MST
Where
Goshen County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

The Torrington ASOS measured a wind gust to 58 mph.

High Wind, Laramie Valley

When
February 25, 8:07 PM MST
Where
Laramie Valley forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The Laramie ASOS measured a peak gust of 59 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
February 25, 8:20 PM MST to February 26, 10:20 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

WYDOT sensor at Bordeaux (KBDX) measured sustained winds in excess of 40 mph with a peak gust of 63 mph at 26/0020.

High Wind, South Laramie Range Foothills

When
February 26, 7:50 AM MST to 1:56 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

WYDOT sensors measured sustained winds in excess of 40 mph with the sensor at Wyo Hill (KWYH) reporting a peak gust of 58 mph at 26/0846.

High Wind, East Laramie County

When
February 26, 8:00 AM MST to 2:10 PM MST
Where
East Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

A wind sensor near Pine Bluffs measured sustained winds in excess of 40 mph with a peak gust of 61 mph at 26/0901.

High Wind, South Laramie Range

When
February 26, 8:06 AM MST to 9:16 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

WYDOT sensor at Pumpkin Vine (KPUM) measured a brief period of sustained winds in excess of 40 mph.

High Wind, Central Laramie County

When
February 26, 8:53 AM MST to 11:53 AM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The Cheyenne ASOS measured sustained winds of 40 mph with a peak gust of 54 mph at 26/1053.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359012, 359013, 359025, 359007, 359032, 359003, 359940, 359004, 359002, 359006, 359009, 358996, 359029, 359005, 359015, 359008.